Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 335, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2009, 12:22 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2009, 12:22 PM CDT (17:22 UTC)
- Expired
- Jul 4, 2009, 1:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:08 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 12:08 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT SAT JUL 4 2009
.DISCUSSION...
SENT AN ADDITIONAL UPDATE TO FURTHER REFINE TEMPS AND POPS ACROSS
AREAS THAT HAVE SEEN RAIN AND OUTFLOW BOUNDARY PASSAGE. TRIMMED
SOME OK ZONES OFF OF THE NRN BOUNDARY OF THE HEAT ADVISORY AS
THEY HAVE BECOME RAIN COOLED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....10Hazardous weather outlook, Jul 4, 4:55 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 AM CDT SAT JUL 4 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 AM CDT SAT JUL 4 2009 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... ONGOING CONVECTION OVER PARTS OF NORTH CENTRAL AND NORTHEAST OKLAHOMA IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...AND SHOULD DIMINISH LATER THIS MORNING. AN OUTFLOW BOUNDARY FROM THIS CONVECTION WILL PUSH INTO PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY THIS AFTERNOON...WHILE THE MAIN COLD FRONT EVENTUALLY ENTERS FAR NORTHEAST OKLAHOMA LATE IN THE DAY. STRONG HEATING WILL OCCUR NEAR AND SOUTH OF THESE BOUNDARIES TODAY...WITH SURFACE DEWPOINT POOLING RESULTING IN AFTERNOON CAPE VALUES AROUND 2000-3500 J/KG. LOW-LEVEL CONVERGENCE ALONG THE OUTFLOW BOUNDARIES/COLD FRONT WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 40...WITH THE ACTIVITY EVENTUALLY DEVELOPING INTO SOUTHEAST OKLAHOMA/WEST CENTRAL ARKANSAS THIS EVENING AND OVERNIGHT AS THE BOUNDARIES MIGRATE SOUTH. THE EXPECTED STRONG INSTABILITY AND LARGE TEMPERATURE/DEWPOINT SPREADS SUGGEST THAT SOME OF THE STORMS COULD PRODUCE DAMAGING DOWNBURST WINDS AND PERHAPS SOME MARGINALLY SEVERE HAIL. A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS SOUTH OF INTERSTATE 40 TODAY...WHERE HEAT INDEX VALUES MAY EXCEED 105 DEGREES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING OVER SOUTHEAST OKLAHOMA AS THE COLD FRONT EXITS THE REGION. COOLER WEATHER IS EXPECTED SUNDAY INTO MONDAY IN THE WAKE OF THE FRONTAL PASSAGE. A WARMING TREND WILL ENSUE FOR MUCH OF NEXT WEEK...AS A RIDGE OF HIGH PRESSURE ALOFT STRENGTHENS. ISOLATED DIURNAL CONVECTION MAY OCCUR ABOUT ANY DAY...ESPECIALLY IN THE TERRAIN AREAS OF SOUTHEAST OKLAHOMA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 4, 11:51 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1151 AM CDT SAT JUL 4 2009
ARZ010-011-019-020-029-OKZ072-041730-
CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-SEQUOYAH
OK-WASHINGTON AR-
1151 AM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WASHINGTON...CRAWFORD AND SOUTHWESTERN MADISON
IN WEST CENTRAL ARKANSAS
NORTHERN SEBASTIAN AND NORTHWESTERN FRANKLIN
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 1151 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF GREENLAND TO 3 MILES SOUTH
OF SHORT...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHORT...MOFFETT...PLEASANT HILL...
HICKS...PINEY...SHADY GROVE...UNIONTOWN...CONCORD...BIDVILLE...
ODELL...WALNUT GROVE...FERN...FORT SMITH...GREENWOOD...BARLING...
LAVACA...CENTRAL CITY...COMBS...PATRICK...DELANEY...CROSSES...
FAYETTEVILLE...WINSLOW...WEST FORK...PRAIRIE GROVE...ELKINS...
FARMINGTON...BLACKBURN...HOGEYE...STRICKLER...BRENTWOOD...WOOLSEY...
WYOLA...ARNETT...DURHAM...SULPHUR CITY...BLACK OAK...GREENLAND...
JOHNSON...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...NATURAL
DAM...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...
RUDY...DORA...LEE CREEK...LOCKE AND MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3521 9425 3536 9444 3539 9444 3538 9446
3550 9461 3565 9452 3565 9447 3571 9449
3621 9416 3587 9380
TIME...MOT...LOC 1651Z 315DEG 26KT 3602 9414 3552 9448The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:59 AM CDT | Heat Advisory | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more | 15 hr |
| Jul 4, 12:29 PM CDT | Special Weather Statement | TSA | LeFlore | 46 min |
| Jul 4, 1:00 PM CDT | Special Weather Statement | TSA | Latimer | 45 min |
| Jul 4, 1:43 PM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| Jul 4, 1:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| Jul 4, 2:54 PM CDT | Special Weather Statement | TSA | Pittsburg | 36 min |
| Jul 4, 3:26 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Jul 4, 4:11 PM CDT | Special Weather Statement | TSA | Pittsburg | 64 min |
| Jul 4, 5:02 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 4, 5:27 PM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| Jul 4, 6:17 PM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Jul 4, 6:38 PM CDT | Special Weather Statement | TSA | Latimer | 37 min |
| Jul 4, 6:49 PM CDT | Special Weather Statement | TSA | McIntosh | 56 min |
| Jul 4, 6:50 PM CDT | Special Weather Statement | TSA | Haskell | 55 min |
| Jul 4, 11:51 AM CDT | Special Weather Statement | TSA | Crawford, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.